MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2016 ¿ patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device 1).Per operative notes, ¿in the lower midline, the hernia and rectus diastasis was noted.Few adhesions of the midline was reduced and adhesions to rectus diastasis and hernia sac were freed.The internal hernia herniated around the adherent loop of small bowel was reduced.The rectus diastasis was freed and round ventralight st mesh (device 1) was placed over the defect and secured with sutures.The fascia was closed and secured with sutures and optifix tackers.¿ on (b)(6) 2016 ¿ patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of kugel hernia patch (device 2).Per operative notes, ¿a lower midline incision from prior surgery was noted.Just to the left of the midline in the inguinal area, a large direct hernia in the midline was noted.The sac was dissected off preperitoneal space and oval piece of kugel hernia patch (device 2) was placed over the defect in the preperitoneal space and tacked to the bone and muscle and sutured.¿ on (b)(6) 2019 - patient was diagnosed with adhesions from prior surgery thereby underwent open repair with adhesiolysis and partial excision of left inguinal mesh (device 2).Per operative notes, ¿in the lower midline, the scar was excised, a large sheet of abdominal mesh (device 1) on anterior abdominal wall was noted.Bowel adhesions were lysed.In the left inguinal area, the prior mesh (device 2) creating a fibrous reaction between bladder and mesh (device 2) was noted.The section of mesh (device 2) was excised, and separate sutures were placed through the bladder.The fascia was closed and reapproximated with sutures.The remaining mesh (device 2) extending to the midline along the pubis was sutured and flaps were raised between mesh (device 2) and bladder.The mesentery was closed and wound was irrigated with sutures and staples.¿ on (b)(6) 2020 ¿ patient was diagnosed with recurrent ventral hernia and pain thereby underwent robotic assisted laparoscopic repair with implant of ventralight st using echo ps mesh (device 3).Per operative notes, ¿a recurrent ventral hernia in the lower midline from umbilicus down to pubic symphysis was noted.Several loops of bowel attached was taken down and prior repair with mesh (device 1) in the superior aspect that had apparently drifted up was noted.The hernia sac down to the pelvis as well as superiorly to prior mesh (device 1) was taken down.A craniocaudal hernia along the midline with some minor diastasis recti was reduced and closed primarily with sutures.A ventralight st using echo ps mesh (device 3) was placed through prior site of the hernia.The fascia was closed circumferentially to the abdominal wall and secured with sutures.The mesh (device 3) was sewn at the superior aspect of the prior mesh (device 1).¿ on (b)(6) 2020 - patient was diagnosed with recurrent ventral hernia and pain thereby underwent robotic assisted laparoscopic repair with implant of ventralight st using echo ps mesh (device 4).Per operative notes, ¿just lateral to the umbilicus at the superior aspect, a recurrent hernia consistent with an internal hernia on edge of the mesh (device 3) was noted.The adhesions from prior repair were taken down and ventralight st using echo ps mesh (device 4) was placed over the defect.The fascia was closed and secured with sutures circumferentially.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralight st using echo ps mesh (device 3).Additional supplemental emdrs were submitted to represent the ventralight st mesh (device 1), kugel hernia patch (device 2) and ventralight st using echo ps mesh (device 4) note, the manufacturing date (15-jul-2019) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24673244
Report Number1213643-2026-00351
Device Sequence Number10215454
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724(17)210928(10)HUDU1674
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number5955460
Device Lot NumberHUDU1674
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale
Patient Weight90 KG